Alert archive / Wisconsin / Tornado Warnings in 2006
Tornado Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jul 25, 2006, 7:32 PM CDT for Marinette County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 25, 2006, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:12 PM CDT | HAIL 0.75 | Wausaukee, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGRB 260032
TORGRB
WIC075-260115-
/O.NEW.KGRB.TO.W.0010.060726T0032Z-060726T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
732 PM CDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* TORNADO WARNING FOR...
MARINETTE COUNTY IN NORTHEAST WISCONSIN
* UNTIL 815 PM CDT
* AT 728 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTH OF GOODMAN...OR ABOUT
28 MILES EAST OF CRANDON...MOVING EAST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
CALDRON FALLS RESERVOIR BY 750 PM...
ATHELSTANE BY 815 PM...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR NORTHERN MARINETTE COUNTY.
SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. DO NOT RUN OUTSIDE TO FIND THE TORNADO.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4570 8838 4539 8843 4538 8829 4525 8828
4528 8788 4570 8784
$$
KIECKBUSCH3 follow-up statements
000
WWUS53 KGRB 260036
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
736 PM CDT TUE JUL 25 2006
WIC075-260115-
/O.CON.KGRB.TO.W.0010.000000T0000Z-060726T0115Z/
MARINETTE WI-
736 PM CDT TUE JUL 25 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR MARINETTE
COUNTY...
AT 732 PM...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO.
THIS TORNADO WAS LOCATED NORTHWEST OF CALDRON FALLS RESERVOIR...OR
ABOUT 29 MILES EAST OF CRANDON...MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
CALDRON FALLS RESERVOIR BY 745 PM...
ATHELSTANE BY 810 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4570 8838 4539 8843 4538 8829 4525 8828
4528 8788 4570 8784
$$
KIECKBUSCH000
WWUS53 KGRB 260049
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
747 PM CDT TUE JUL 25 2006
WIC075-260115-
/O.CON.KGRB.TO.W.0010.000000T0000Z-060726T0115Z/
MARINETTE WI-
747 PM CDT TUE JUL 25 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR MARINETTE
COUNTY...
AT 745 PM...DOPPLER RADAR CONTINUED TO INDICATE TWO POSSIBLE
TONADOES. ONE TORNADO WAS LOCATED 5 MILES NORTH OF CALDRON FALLS
RESERVOIR...OR ABOUT 26 MILES SOUTH OF KINGSFORD...MOVING EAST AT 15
MPH. THE SECOND POSSIBLE TORNADO WAS LOCATED 5 MILES NORTHEAST OF
ATHELSTANE...MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
ATHELSTANE BY 815 PM...
HIGHWAY 141 SOUTH OF AMBERG BY 750 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4570 8838 4539 8843 4538 8829 4525 8828
4528 8788 4570 8784
$$
KIECKBUSCH000
WWUS53 KGRB 260103
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT TUE JUL 25 2006
WIC075-260115-
/O.CON.KGRB.TO.W.0010.000000T0000Z-060726T0115Z/
MARINETTE WI-
802 PM CDT TUE JUL 25 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR MARINETTE
COUNTY...
AT 757 PM...DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO.
THIS TORNADO WAS LOCATED NEAR HIGH FALLS RESERVOIR...OR ABOUT 35
MILES WEST OF MENOMINEE...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
HIG FALLS RESERVIOR BY 810 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4570 8838 4539 8843 4538 8829 4525 8828
4528 8788 4570 8784
$$
KIECKBUSCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:45 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 25, 3:45 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUL 25 2006 .SHORT TERM...TONIGHT AND WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS NORTH CENTRAL AND WESTERN WISCONSIN THIS AFTERNOON. MORE STORMS WILL FORM DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE STORMS SHOULD ORGANIZE INTO AN MCS OVERNIGHT...BRINGING BENEFICIAL RAINS TO DROUGHT STRICKEN AREAS OF THE FORECAST AREA. WILL MENTION THAT SOME STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN. WENT NEAR GUIDANCE TONIGHT FOR LOWS. ANY ONGOING CONVECTION SHOULD DIMINISH TOMORROW MORNING...THEN MORE STORMS COULD REFIRE AGAIN TOMORROW AFTERNOON. THE SEVERITY OF THE STORMS WILL DEPEND ON HOW MUCH SUNSHINE WE GET. NEW SPC OUTLOOK HAS SHIFTED THE DAY 2 SLIGHT RISK INTO NORTHEAST WISCONSIN. NORTH CENTRAL AND PORTIONS OF CENTRAL WISCONSIN WERE REMOVED IN THE LATEST UPDATE. WILL NOT BE TOO FANCY ON WORDING FOR TOMORROW DEPENDING ON TIMING OF PRECIPITATION EXITING THE REGION TONIGHT AND HOW SOON CONVECTION WILL FORM DURING THE DAY WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...PRECIP CHCS AND TEMPS WILL BE THE MAIN CONCERNS. MADE SOME FAIRLY SIGNIFICANT CHANGES TO THE FCST TODAY. IN THE EARLY PART OF THE PERIOD...HAVE ADDED SOME RESOLUTION TO POPS...BRINGING A DRY PERIOD FROM LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. ANY LINGERING CONVECTION ON WEDNESDAY EVG SHOULD DISSIPATE WITH THE LOSS OF DAYTIME INSTABILITY...ESP WITH THE UPPER SUPPORT SHIFTING TO OUR EAST. WEAK HIGH PRESSURE WILL RESIDE OVER WI ON THURSDAY...WITH ONLY WEAK UPPER SUPPORT...AND POSSIBLY LK BREEZES TO PROVIDE A TRIGGER. MOST OF THURS NIGHT SHOULD BE DRY...ALTHOUGH MODELS SHOW DEVELOPING WAA AND AN INCREASE IN MID-LEVEL INSTABILITY...LEADING TO A SMALL CHC OF ELEVATED CONVECTION OVER OUR NW COUNTIES. MODELS HAVE BEEN TRENDING SLOWER WITH THE PROGRESSION OF THE COLD FRONT FOR LATE IN THE WORK WEEK...AND NOW SUGGEST THAT IT WILL NEVER COMPLETELY MOVE THROUGH GRB CWA. GIVEN THE TRENDS OF THE PAST 3 DAYS... AND BETTER MODEL AGREEMENT ON A ZONAL FLOW ALOFT...FEEL THAT THIS FRONT WILL EVENTUALLY ALIGN ITSELF NEAR OUR NORTHERN COUNTIES OVER THE WEEKEND...THEN POSSIBLY LIFT NORTH OF WI EARLY NEXT WEEK. HAVE ADJUSTED POPS TO BETTER DEPICT THIS SCENARIO. TEMPS HAVE BEEN ADJUSTED UPWARD THROUGHOUT THE EXTENDED PERIOD...AND MAY NEED TO BE BUMPED UP SOME MORE WITH SUBSEQUENT FCSTS...ESP ON MON/TUES. OVERALL...EXPECT ABOVE TO MUCH ABOVE NORMAL TEMPERATURES DURING THE PERIOD. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 25, 4:00 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT TUE JUL 25 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. SOME OF THE STORMS COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME OF THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN. A COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. DEPENDING ON HOW MUCH CLOUDINESS LINGERS DURING THE MORNING...THERE IS A SLIGHT CHANCE OF SOME OF THE THUNDERSTORMS COULD BE SEVERE ACROSS NORTHEAST WISCONSIN WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL AND NORTHEAST WISCONSIN...FROM LATE THURSDAY NIGHT THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS...WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON WEDNESDAY. LMZ521-522-541>543-564-262100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA TONIGHT AND WEDNESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF STURGEON BAY... FROM FRIDAY THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS... WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER. ECKBERG/KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 25, 4:58 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
458 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 NE THREE LAKES 45.82N 89.12W
07/25/2006 E1.00 INCH ONEIDA WI PUBLIC
&&
ECKBERGLocal storm report, Jul 25, 6:33 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG THREE LAKES 45.79N 89.16W
07/25/2006 ONEIDA WI TRAINED SPOTTER
NUMEROUS BRANCHES DOWN AND ONE 30 FOOT TREE SNAPPED.
&&
ECKBERGLocal storm report, Jul 25, 6:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL HILES 45.71N 88.98W
07/25/2006 E1.25 INCH FOREST WI CO-OP OBSERVER
SMALL TREE BRANCHES DOWN.
&&
ECKBERGLocal storm report, Jul 25, 6:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
648 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL PEMBINE 45.63N 88.00W
07/25/2006 E0.75 INCH MARINETTE WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 25, 7:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD BEECHER 45.57N 87.98W
07/25/2006 MARINETTE WI TRAINED SPOTTER
FUNNEL CLOUD SEEN 1/4 MILE SOUTH OF AIRPORT ROAD LOOKING
WEST.
&&
ECKBERGLocal storm report, Jul 25, 7:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL PEMBINE 45.63N 88.00W
07/25/2006 E0.88 INCH MARINETTE WI TRAINED SPOTTER
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:02 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 58 min |
| Jul 25, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 32 min |
| Jul 25, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 23 min |
| Jul 25, 8:08 PM CDT | Tornado Warning | GRB | Marinette | 52 min |
| Jul 25, 8:22 PM CDT | Tornado Warning | GRB | Oconto | 29 min |
| Jul 25, 8:30 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 25, 8:54 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 36 min |
| Jul 25, 9:11 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 49 min |
| Jul 25, 10:15 PM CDT | Special Marine Warning | GRB | 60 min | |
| Jul 25, 10:51 PM CDT | Special Marine Warning | GRB | 84 min |
Nearby
Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.